Alert archive / California / Wind Advisories in 2022
Wind Advisory 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 7, 2022, 9:05 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2022, 9:05 AM PST (17:05 UTC)
- Expired
- Feb 7, 2022, 12:52 PM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
127 WWUS76 KLOX 071705 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 905 AM PST Mon Feb 7 2022 CAZ054-072200- /O.CAN.KLOX.HW.W.0005.000000T0000Z-220207T2200Z/ /O.NEW.KLOX.WI.Y.0013.220207T1705Z-220207T2200Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 905 AM PST Mon Feb 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph. Isolated gusts to 60 mph in the western San Gabriels this morning. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ040-041-044>046-053-088-547-071815- /O.CAN.KLOX.WI.Y.0012.000000T0000Z-220207T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Ventura County Mountains- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 905 AM PST Mon Feb 7 2022 ...WIND ADVISORY IS CANCELLED... Northeast winds have mostly decreased below advisory levels, however isolated gusts to 40 mph are possible, mainly in the hills of eastern Ventura and western Los Angles Counties. $$ MW
1 follow-up statement
448 WWUS76 KLOX 072052 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1252 PM PST Mon Feb 7 2022 CAZ054-072200- /O.CAN.KLOX.WI.Y.0013.000000T0000Z-220207T2200Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 1252 PM PST Mon Feb 7 2022 ...WIND ADVISORY IS CANCELLED... Winds have generally decreased this afternoon, though local gusts to around 40 mph are possible through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 4:30 AM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 7, 4:30 AM PST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
430 AM PST Mon Feb 7 2022
.SYNOPSIS...07/244 AM.
A warming trend will continue across the region as high pressure
aloft builds in and a persistent offshore flow through Thursday.
Near record high temperatures are possible during the peak of the
heat between Wednesday and Friday. Gusty offshore winds will be
strongest today, and again between Tuesday night and Thursday.
&&
.SHORT TERM (TDY-WED)...07/426 AM.
The latest water vapor imagery shows upper-level ridging in place
this morning across the region. Closer to the surface, an
offshore flow is firmly in place and trending more strongly
offshore this morning. A continued dry weather pattern with a
general warming trend will take place through at least Wednesday.
850 mb temperatures increase across the region through the period
agreeing well with EPS, GEFS, and CMC ensemble means for the
period. NAEFS and EPS ensemble standardized temperature anomalies
trend warmer as anomalies increase from around two to three
standard deviations above the mean to between four and five
standard deviations by Wednesday or Thursday. Daytime temperatures
continue to break away from NBM values through the period as a
very warm air mass settles into the region between Tuesday and
Wednesday. Near record high temperatures are forecast for at least
Wednesday when deterministic NAM-WRF 950 mb temperatures climb to
near 22 degrees Celsius across the coastal and valley areas with
surface pressure gradient tightening to around -7 mb between KLAX
and KDAG and -4 mb between KSBA and KBFL. NAEFS and EPS ensemble
standardized temperature anomalies exceed the 99th percentile on
Wednesday. Local temperatures studies suggest temperatures in the
80s across much of the Los Angeles and Ventura County coast and
valleys for Wednesday.
Gusty Santa Ana winds remain in place this morning and localized
damaging wind gusts continue across the mountains, but 850 mb and
950 mb are trending downward and 850 mb thermal gradients across
the San Gabriel Range are much weaker than yesterday morning.
There is a chance that the high wind warning could converted to a
wind advisory later if surface observations trend weaker.
Winds will likely fall below advisory criteria for tonight and
Tuesday morning, then increase again for Tuesday night and
Wednesday. Advisory level gusts could linger tonight and into
Tuesday across the mountains, foothills, and higher valleys and
there is a chance that a wind advisory could be reissued or
extended. EPS ensembles and deterministic GFS and NAM-WRF
solutions are starting to strengthen winds for another offshore
flow event for Tuesday night and Wednesday, possibly increasing to
damaging levels between Wednesday night and Thursday.
Across the interior and in the wind-sheltered locations,
overnight temperatures will remain quite cold as clear skies and
dry conditions will allow for better radiative cooling processes.
Overnight low temperatures continue to break away from NBM values
through the period.
.LONG TERM (THU-SUN)...07/429 AM.
Ridging aloft will remain in place to the north of the region,
but a shortwave feature could undercut the ridge and move across
the region between Wednesday night and Thursday if deterministic
solutions play out. GEFS ensemble members remain consistent, but
EPS ensemble members are introducing a bit more spread for
Thursday. There is a chance that cold air advection with the
feature could cut into temperatures, especially across the
interior and into the mountains and valleys, while coastal
sections could still remain quite warm. With NAEFS and EPS
ensemble standardized anomalies for temperatures remaining still
above 99th percentile for Thursday, temperature trends remain
intact for now. EPS ensemble solutions for K3A6 introduce much
stronger winds between Wednesday night and Thursday. A few
solutions approach damaging levels, inline with deterministic NAM-
WRF solutions advertising 50 knots at 850 mb and 850 mb thermal
gradient exceeding 10 degrees Celsius across the San Gabriel
Range. Confidence remains high for very warm temperatures with
gusty offshore winds, but there is a slight amount of uncertainty
if Thursday will be the warmest day of the week and near record
levels at this time.
A bit more uncertainty exists for the weekend as ensemble spreads
increase across the weekend. EPS ensemble standardized anomalies
for temperatures still remain above 99th percentile into the
weekend, while NAEFS members trend cooler. Operational or
deterministic solutions suggest GFS solutions being much more
aggressive with a trough digging south the Intermountain Region
and dropping south into Arizona. Regardless, offshore flow in
place and a ridge to the north should keep a warm weather pattern
in place through the period. Gusty offshore winds could redevelop
if GFS solutions play out.
&&
.AVIATION...07/1214Z.
At 12Z at KLAX, there was no marine layer. There was a surface-
based inversion up to around 800 feet with a temperature near 20 C.
High confidence in VFR TAFs, except for a 20 percent of LIFR
conditions at KSMX and KSBP thru 15Z. There is a moderate (30-50
percent) chance of moderate LLWS and turbulence up through 6000
feet through 20Z.
KLAX...High confidence in VFR TAF. There is a 10 percent chance
of moderate LLWS and turbulence up through 4000 feet through 19Z.
Good confidence that any east winds should remain less than 7
knots.
KBUR....High confidence in VFR TAF. There is a 20 percent chance
of moderate LLWS and turbulence up through 5000 feet through 20Z.
&&
.MARINE...07/416 AM.
Moderate confidence in Small Craft Advisory (SCA) level NE winds thru
early this afternoon from Ventura to Santa Monica and out to
Anacapa Island. Fairly high confidence that any winds in the San
Pedro Channel including Catalina will not exceed 15 knots. These
winds will create localized short period seas.
High confidence in relatively light winds to follow on Tuesday,
with a chance of more SCA NE winds for the inner waters on
Wednesday or Thursday. High confidence that seas will remain
relatively small through next week.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 2 PM PST this afternoon for
zones 40-41-44-45-53-88-547. (See LAXNPWLOX).
High Wind Warning in effect until 2 PM PST this afternoon for
zones 46-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 4 PM PST this afternoon
for zones 650-655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
Gusty northeast winds will continue through the week, strongest
through Thursday across Los Angeles and Ventura Counties. Near
record high temperatures are possible Wednesday through Friday.
Very warm conditions likely this weekend, including the Los
Angeles Metropolitan area.
&&
PUBLIC...Hall
AVIATION...Lund/Hall
MARINE...DB/Lund
SYNOPSIS...Hall
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 10:10 PM PST | Small Craft Advisory | LOX | 10 hr | |
| Feb 7, 2:02 PM PST | Excessive Heat Watch | LOX | Los Angeles | 23 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.